Thunderstorm Wind, Haskell
- When
- June 1, 1:07 AM CST
- Where
- Haskell County, 0.58 mi E of Haskell
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.170, -99.740
A mesonet observation station measured a 58 mph wind gust.
A line of strong thunderstorms produced a very strong wind gust in Haskell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A line of strong thunderstorms produced a very strong wind gust in Haskell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 31, 10:59 PM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 1159 PM CDT Fri May 31 2024 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 136 PM CDT Fri May 31 2024 The latest severe weather/mesoanalysis analysis shows a dryline well to our west over the Trans Pecos to a weak surface low near Fort Stockton and a stationary front near the I-20 corridor form the Permain Basin eastward across the Big Country. To the south of the front across the southern 2/3 of the area, there is moderate to strong instability in place, most unstable across the Northern Edwards Plateau and effective shear bulk shear values of 35 to 45 knots over the southern half of the area. Isolated thunderstorms are possible mainly south of I-20 late this afternoon and evening. Any storm that does develop will rapidly become severe due to strong/locally extreme instability and good deep layer shear. The main hazards will be large hail and damaging winds. Otherwise, going with low chance Pops for tonight, mainly during the evening. For Saturday, looks mainly dry for much of the day. However, storms will fire to our west along the dryline during the afternoon. A few storms will probably move into our western counties by late afternoon with an isolated severe storm possible. Expect warm and humid conditions with highs Saturday in the 80s to lower 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 1131 AM CDT Fri May 31 2024 A familiar pattern for this time of year will set up across West Central Texas this weekend and into early next week, with weak ridging and nearly zonal flow aloft with a warmer and unstable airmass building near the surface. However, models are showing this setup to be slightly weaker than what we have seen this past week so far. We're generally expecting some diurnal showers and isolated thunderstorms lingering into Saturday evening through Monday, before a drier and even warmer airmass takes over and begins to cook parts of West Central Texas under triple digit high temperatures again. Ridging aloft will continue to strengthen across the area, allowing temperatures to climb into the upper 90s to 106 range on Tuesday and Wednesday next week. && .AVIATION... (06Z TAFS) Issued at 1157 PM CDT Fri May 31 2024 VFR conditions currently present across the area. A complex of storms is moving southeast out of Lubbock towards our area. Have included a TS group for KABI with VCTS for KSJT as a gradual but slow weakening trend is expected as this complex progresses. MVFR to IFR ceilings are expected to build north during the early morning hours, mainly impacting our southern sites. Confidence in this stratus building all the way to KSJT is medium-low at this time but a brief MVFR group may need to be added with the next update. Ceilings will lift back to VFR by the late morning with wind gusts picking up out of the southeast during the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 84 67 88 69 / 50 20 10 20 San Angelo 87 69 93 69 / 30 20 10 20 Junction 91 70 94 71 / 30 20 10 20 Brownwood 81 67 87 69 / 50 20 10 20 Sweetwater 82 67 89 69 / 60 20 10 30 Ozona 90 70 91 69 / 20 10 10 30 Brady 82 68 86 69 / 40 30 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....TP AVIATION...50
Hazardous Weather Outlook National Weather Service San Angelo TX 147 PM CDT Fri May 31 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 147 PM CDT Fri May 31 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered storms are possible across much of West Central Texas mainly this afternoon and evening. Some of these storms will be strong and a few may strengthen to severe levels. Large hail and damaging winds will be the main threats, in addition to dangerous lightning and brief locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be possible each day through the weekend. Some of these storms will be strong and may reach severe levels, with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service San Angelo TX
102 AM CDT Sat Jun 1 2024
TXZ049-054-098-113-114-127-010700-
Haskell TX-Fisher TX-Shackelford TX-Nolan TX-Jones TX-Taylor TX-
102 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT HASKELL...JONES...NORTHERN
NOLAN...FISHER...NORTHWESTERN TAYLOR AND NORTHWESTERN SHACKELFORD
COUNTIES THROUGH 200 AM CDT...
At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guthrie to 6 miles north of Peacock to 10
miles northwest of Hobbs. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sweetwater, Haskell, Stamford, Anson, Hamlin, Roscoe, Merkel, Rotan,
Roby, Rule, Hawley, Lueders, Trent, Rochester, Weinert, O'Brien,
Noodle, Hobbs, Paint Creek, and Longworth.
This includes Interstate 20 between Mile Markers 229 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
&&
LAT...LON 3299 9949 3253 9962 3238 10066 3296 10066
3296 9999 3339 9999 3340 9948
TIME...MOT...LOC 0600Z 289DEG 42KT 3369 10033 3327 10043 3289 10072
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KBSpecial Weather Statement
National Weather Service San Angelo TX
158 AM CDT Sat Jun 1 2024
TXZ049-098-099-113-114-127-128-010800-
Haskell TX-Throckmorton TX-Fisher TX-Shackelford TX-Callahan TX-
Jones TX-Taylor TX-
158 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT HASKELL...NORTHWESTERN
CALLAHAN...JONES...EASTERN FISHER...NORTHEASTERN TAYLOR...WESTERN
SHACKELFORD AND WESTERN THROCKMORTON COUNTIES THROUGH 300 AM CDT...
At 157 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Benjamin to near Sagerton to
near Longworth. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Abilene, Haskell, Stamford, Anson, Hamlin, Albany, Tye, Roby, Rule,
Hawley, Lueders, Rochester, Weinert, O'Brien, Irby, Sylvester,
Noodle, Mccaulley, Paint Creek, and Avoca.
This includes Interstate 20 between Mile Markers 275 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
&&
LAT...LON 3271 9928 3239 9966 3252 10014 3268 10054
3296 10034 3296 9999 3340 9999 3340 9925
TIME...MOT...LOC 0657Z 293DEG 34KT 3354 9991 3301 9995 3270 10033
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KBThe Dyess AFB radar (KDYX), 84 km away, was scanning. The volume nearest the first event began at 07:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
A mesonet observation station measured a 58 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196102.